Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 27, NWS Blacksburg, VA

March 20, 2012Bedford County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Mar 20, 2012, 5:01 PM EDT for Bedford County, Virginia. It was in force for 20 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 20, 2012, 5:01 PM EDT (21:01 UTC)
Expired
Mar 20, 2012, 5:21 PM EDT
In force
20 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

County Bedford County, VA

The radar

The Roanoke radar (KFCX), 62 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 20, 5:06 PM EDTHAIL 11 Sw Davis Mill, VA
Mar 20, 5:08 PM EDTHAIL 0.7Davis Mill, VACOVERED THE GROUND
Mar 20, 5:10 PM EDTHAIL 0.881 Sse Moneta, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.0 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 287 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
287 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
1105 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

917 
WUUS51 KRNK 202101
SVRRNK
VAC019-202145-
/O.NEW.KRNK.SV.W.0027.120320T2101Z-120320T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
501 PM EDT TUE MAR 20 2012

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 545 PM EDT.

* AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.        
  RAINFALL RATES OF UP TO FOUR INCHES PER HOUR IS ALSO POSSIBLE WITH 
  THIS STORM. THIS STORM WAS LOCATED NEAR MONETA. THIS STORM WAS     
  NEARLY STATIONARY.

* LOCATIONS IMPACTED INCLUDE...
  HUDDLESTON...
  MONETA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3716 7969 3725 7967 3725 7949 3712 7947
TIME...MOT...LOC 2100Z 103DEG 2KT 3719 7958

$$

RCS
1 follow-up statement
218 
WWUS51 KRNK 202121
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
521 PM EDT TUE MAR 20 2012

VAC019-202132-
/O.CAN.KRNK.SV.W.0027.000000T0000Z-120320T2145Z/
BEDFORD VA-
521 PM EDT TUE MAR 20 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BEDFORD COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

LAT...LON 3716 7969 3725 7967 3725 7949 3712 7947
TIME...MOT...LOC 2122Z 103DEG 2KT 3719 7959

$$

RCS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 4:06 PM EDT, 55 minutes earlier.

Area forecast discussion, Mar 20, 4:06 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
406 PM EDT TUE MAR 20 2012

.SYNOPSIS...
THE CIRCULATION BETWEEN HIGH PRESSURE OFF THE ATLANTIC COAST AND LOW
PRESSURE OVER THE SOUTHWESTERN PORTION OF THE NATION WILL MAINTAIN
WELL ABOVE NORMAL TEMPERATURES OVER THE MID ATLANTIC REGION FOR THE
REST OF THE WEEK ALONG WITH A DAILY THREAT OF SHOWERS AND
THUNDERSTORMS.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 400 PM EDT TUESDAY...

MAIN CONCERN FOR THE NEAR TERM IS AFTERNOON/EVENING PULSE
CONVECTION...AIDED SOMEWHAT BY WEAK CLOSED UPPER LOW DRIFTING VERY
SLOWLY SOUTHWARD ALONG THE ATLANTIC SEABOARD. ACTIVITY GENERATED
ALONG THE MOUNTAINOUS AREAS OF WESTERN VA/EASTERN WV...PRIMARILY
ALONG THE ALLEGHANYS. AS YESTERDAY...A FEW OF THESE WILL BECOME
MARGINALLY SEVERE THROUGH EVENING HOURS...ESPECIALLY WITH CAPES
NEAR 1000 AND LIS -6 TO -7 ACROSS THE CWA THIS AFTERNOON. ACTIVITY
IS EXPECTED TO DIMINISH QUICKLY AFT 00Z. EXPECTING MINIMAL
OVERNIGHT FOG/LOW CLOUDS WITH TOTALLY UNORGANIZED SYNOPTIC PATTERN
AND LACK OF ANY LOW-LEVEL MOISTURE FEED. FOR WED...ELONGATED
SKINNY UPPER RIDGE WEDGED BETWEEN WEAK UPPER LOW TO THE EAST AND
MAMMOTH DEEP CLOSED LOW IN THE SOUTH CENTRAL U.S. WILL SLOWLY
DRIFT TOWARD THE RNK CWA. THIS SHOULD PUSH THE BETTER CHC FOR
CONVECTION FURTHER SE ON WED...SO HAVE ONLY ADVERTISED SLIGHT
CHANCE TO LOW CHANCE POPS FOR WED AFTERNOON AT THIS POINT. USED A
BLEND OF MAV/MET TEMPS THROUGH WED...WITH LITTLE DAY-TO-DAY CHANGE
EXPECTED. MAX TEMPS SHOULD BACK OFF SLIGHTLY FROM THE RECORD
VALUES OF TODAY...BUT MIN TEMPS WILL STILL BE NEAR RECORD WARM VALUES.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
AS OF 300 PM EDT TUESDAY...

AN UPPER LEVEL RIDGE WILL CONTINUE TO CONTROL OUR WEATHER
THROUGH THE PERIOD. A WEAK UPPER LEVEL LOW WILL DEVELOP AND
GRADUALLY DROP SOUTH ALONG THE ATLANTIC COAST INTO THURSDAY.
BOTH THE NAM AND GFS SEEM QUITE ROBUST WITH THE ASSOCIATED
SHORTWAVES PIVOTING AROUND THIS LOW.

WILL HOLD ON TO THE ISOLATED TO SCATTERED RAIN SHOWERS WITH
EMBEDDED THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS FUELED
BY THE INSTABILITY OF THE PEAK SOLAR HEATING. PLAYED LOWS WEDNESDAY
NIGHT CLOSE TO THE MILDER ADJMET WITH READINGS FROM THE UPPER 40S IN
THE MOUNTAINS TO THE MID 50S IN THE FOOTHILLS. HIGH TEMPERATURES ON
THURSDAY WILL RUN 20-25 DEGREES ABOVE NORMAL...WITH READINGS FROM
AROUND 70 DEGREES IN THE WEST TO AROUND 80 DEGREES IN THE SOUTHEAST.
LOWS THURSDAY NIGHT WILL REMAIN MILD WITH VALUES FROM THE UPPER 40S
IN THE MOUNTAINS TO THE MID 50S IN SOUTHSIDE.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 300 PM EDT TUESDAY...

THE MID ATLANTIC REGION REMAINS IN A MOIST AND UNSTABLE AIRMASS ON
FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE FRIDAY
AFTERNOON WITH A BACK DOOR FRONT AROUND THE MASON-DIXON LINE
AND PREFRONTAL JET ENERGY COMING ACROSS THE TENNESSEE VALLEY.
THE BACK DOOR FRONT WILL APPROACH THE AREA FRIDAY NIGHT...THEN GETS
PUSHED TO THE NORTH ON SATURDAY. A STRONG CYCLONE WILL SLOWLY TRACK
FROM THE SOUTHERN PLAINS INTO THE MIDWEST SATURDAY MORNING. IN THE
MEDIUM RANGE...THE CANADIAN WAS STRONGER WITH THE UPPER LOW
COMPARED TO SLOWER AND WEAKER GFS AND ECMWF. THE LOW CENTER
WILL TRAVEL SOUTHEAST INTO THE TENNESSEE VALLEY SATURDAY NIGHT AND
OVER THE CAROLINAS ON SUNDAY.

PREFRONTAL CONVECTION SHOULD MOVE INTO THE WEST SATURDAY THEN OVER
THE ENTIRE AREA SATURDAY NIGHT INTO SUNDAY MORNING. WITH ABUNDANT
MOISTURE AND SLOW MOVEMENT OF THESE STORM...HEAVY RAIN IS LIKELY
WITH A POTENTIAL FOR WIDESPREAD FLOODING. KEPT THE LIKELY POPS ON
SATURDAY NIGHT INTO SUNDAY...BUT THE TIMING COULD SHIFT DEPENDING ON
THE SPEED OF THE LOW AND ASSOCIATED COLD FRONT.

PLAYED HIGHS ON FRIDAY QUITE WARM WITH READINGS FROM THE LOWER 70S
IN THE MOUNTAINS TO AROUND 80 DEGREES IN THE SOUTHEAST. WENT LOW
TEMPERATURES FRIDAY NIGHT FROM THE UPPER 40S IN THE MOUNTAINS TO THE
MID 50S IN THE PIEDMONTS.  WITH CLOUDS AND A GOOD CHANCE OF RAIN
SATURDAY...TEMPERATURES WILL ONLY RISES INTO THE MID 60S IN THE WEST
TO THE LOWER 70S IN THE SOUTHEAST. KEPT IT COOL ON SUNDAY WITH HIGHS
FROM AROUND 60 DEGREES IN THE MOUNTAINS TO THE LOWER 70S IN THE
SOUTHEAST. TEMPERATURES MODERATE ON MONDAY INTO TUESDAY WITH HIGHS
FROM THE LOWER 60S IN THE WEST TO THE LOWER 70S IN THE EAST. LOWS
WILL GENERALLY RANGE FROM THE LOWER 40S TO AROUND 50 DEGREES.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
AS OF 645 AM EDT TUESDAY...

ISOLATED SHRA/TSRA DEVELOPING ALONG THE ALLEGHANYS AND THE NORTHERN
BLUE RIDGE...BUT LITTLE ORGANIZED SUPPORT FOR ACTIVITY THIS
AFTERNOON. SCT-BKN CONVECTIVE CLOUDS WILL TRANSITION INTO CONVECTIVE
DEBRIS THROUGH THE EARLY EVENING...OTHERWISE...VFR OUTSIDE SHRA/TSRA
ACTIVITY THROUGH EARLY EVENING. OVERNIGHT...HAVE BACKED OFF
DEVELOPMENT OF IFR FG WITH LITTLE CHANGE IN AIR MASS OR SYNOPTIC
PATTERN INDICATED FROM THIS MORNING. EARLY THIS MORNING...LITTLE TO
NO AREAS OF WORSE THAN MVFR BR OBSERVED. WINDS GENERALLY CHAOTIC AND
VERY LIGHT THROUGH TAF VALID PERIOD.

LITTLE CHANGE IS EXPECTED OVER THE MID APPALACHIAN AND MID ATLANTIC
REGION INTO FRIDAY...WITH A BLOCKING HIGH OFFSHORE AND LOW
PRESSURE OVER THE PLAINS. A WARM MOIST AIR MASS WILL REMAIN IN PLACE
OVER THE AREA...MAINTAINING A THREAT FOR OCCASIONAL MVFR
RESTRICTIONS...ESPECIALLY DURING THE LATE NIGHT AND EARLY MORNING
HOURS...ALONG WITH A CONTINUED THREAT FOR DIURNALLY DRIVEN SCATTERED
TO WIDELY SCATTERED SHOWERS/THUNDERSTORMS. GENERALLY VFR THROUGH
MUCH OF THIS PERIOD...OUTSIDE LATE NIGHT/EARLY MORNING BR/FG.

BY FRIDAY NIGHT...WE COULD SEE A BETTER THREAT OF SHOWERS/STORMS
AS A STORM SYSTEM APPROACHES FROM THE MIDWEST...WHICH COULD BRING A
LONGER PERIOD OF SUB VFR WX TO THE AREA FOR THE WEEKEND. WIDESPREAD
VFR RETURNS BEHIND THE SYSTEM FOR EARLY NEXT WEEK.

&&

.CLIMATE...
RECORD HIGH TEMPS FOR 3/20...

ROANOKE    83 (1968)
LYNCHBURG  83 (1968)
DANVILLE   82 (1952)
BLUEFIELD  76 (1968)
BLACKSBURG 75 (1968)

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS/RAB
NEAR TERM...AMS/RAB
SHORT TERM...KK
LONG TERM...KK
AVIATION...AMS/JH/RAB/WP
CLIMATE...
Hazardous weather outlook, Mar 20, 3:58 AM EDT, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
358 AM EDT TUE MAR 20 2012

NCZ001>006-018>020-VAZ013>020-022>024-032>035-043>047-058-059-210800-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-
BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-
HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
358 AM EDT TUE MAR 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

CLUSTERS OF SLOW MOVING THUNDERSTORMS COULD PRODUCE ISOLATED LARGE
HAIL AND LOCALLY STRONG WINDS THIS AFTERNOON INTO EARLY THIS EVENING.
IN ADDITION...VERY HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING
WITH SOME OF THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ007-009>012-WVZ042>045-210800-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-MERCER-SUMMERS-MONROE-GREENBRIER-
358 AM EDT TUE MAR 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 20, 2:26 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
226 PM EDT TUE MAR 20 2012

VAZ024-035-201930-
AMHERST VA-ROCKBRIDGE VA-
226 PM EDT TUE MAR 20 2012

...A STRONG THUNDERSTORM WILL AFFECT AMHERST AND ROCKBRIDGE
COUNTIES...

AT 222 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
FORKS OF BUFFALO...MOVING WEST AT 5 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR ALTO AROUND 300 PM.

LAT...LON 3789 7915 3787 7914 3782 7916 3781 7913
      3779 7911 3779 7909 3778 7908 3768 7913
      3776 7929 3790 7916

RCS
Special weather statement, Mar 20, 3:40 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
340 PM EDT TUE MAR 20 2012

VAZ023-202015-
BOTETOURT VA-
340 PM EDT TUE MAR 20 2012

...A STRONG THUNDERSTORM WILL AFFECT BOTETOURT COUNTY...

AT 339 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
BUCHANAN...MOVING SOUTH AT 5 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM.

THIS STORM WILL BE NEAR ARCADIA AROUND 410 PM AND BUCHANAN AROUND 415
PM.

LAT...LON 3766 7968 3763 7962 3752 7951 3749 7954
      3750 7956 3745 7960 3745 7963 3748 7966
      3747 7969 3765 7980 3768 7967

RCS
Special weather statement, Mar 20, 4:28 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
428 PM EDT TUE MAR 20 2012

VAZ045-202100-
CAMPBELL VA-
428 PM EDT TUE MAR 20 2012

...A STRONG THUNDERSTORM WILL AFFECT CAMPBELL COUNTY...

AT 425 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF EVINGTON...MOVING SOUTH AT 5 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM.

THIS STORM WILL BE NEAR HODGES AROUND 500 PM.

LAT...LON 3707 7917 3707 7918 3706 7919 3712 7921
      3710 7923 3713 7925 3710 7928 3712 7931
      3722 7927 3722 7916 3708 7914

RCS
Special weather statement, Mar 20, 4:30 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
430 PM EDT TUE MAR 20 2012

VAZ018-202100-
CRAIG VA-
430 PM EDT TUE MAR 20 2012

...A STRONG THUNDERSTORM WILL AFFECT CRAIG COUNTY...

AT 425 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER NEW CASTLE...
MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM.

THIS STORM WILL BE NEAR ABBOTT AROUND 450 PM.

LAT...LON 3748 8002 3741 8009 3739 8020 3752 8029
      3753 8028 3761 8009

RCS
Local storm report, Mar 20, 4:31 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
431 PM EDT TUE MAR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     HAIL             2 E EVINGTON            37.23N  79.25W
03/20/2012  E0.88 INCH       CAMPBELL           VA   TRAINED SPOTTER

&&

EVENT NUMBER RNK1200005

WHP
Local storm report, Mar 20, 4:48 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
448 PM EDT TUE MAR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             1 SSE HILLSMAN CORNER   37.30N  79.23W
03/20/2012  E1.00 INCH       CAMPBELL           VA   PUBLIC

&&

EVENT NUMBER RNK1200006

FISHER

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 8:25 PM EDTSpecial Weather StatementRNKBotetourt65 min
Mar 19, 8:32 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt43 min
Mar 20, 1:39 PM EDTSpecial Weather StatementRNKBath66 min
Mar 20, 2:11 PM EDTSpecial Weather StatementRNKFloyd64 min
Mar 20, 2:26 PM EDTSpecial Weather StatementRNKCity of Buena Vista64 min
Mar 20, 3:40 PM EDTSpecial Weather StatementRNKBotetourt35 min
Mar 20, 4:28 PM EDTSpecial Weather StatementRNKCampbell32 min
Mar 20, 4:30 PM EDTSpecial Weather StatementRNKCraig30 min
Mar 20, 4:34 PM EDTSevere Thunderstorm WarningRNKCampbell, Halifax, Pittsylvania56 min
Mar 20, 4:41 PM EDTSevere Thunderstorm WarningRNKBotetourt, Craig, Roanoke49 min
Mar 20, 5:31 PM EDTSevere Thunderstorm WarningRNKFranklin43 min
Mar 20, 5:42 PM EDTSevere Thunderstorm WarningRNKPittsylvania, City of Danville63 min
Mar 20, 6:01 PM EDTFlash Flood WarningRNKFranklin97 min
Mar 20, 6:03 PM EDTSevere Thunderstorm WarningRNKPittsylvania35 min
Mar 20, 6:12 PM EDTFlash Flood WarningRNKPittsylvania4 hr
Mar 20, 6:43 PM EDTSevere Thunderstorm WarningRNKPittsylvania62 min
Mar 20, 7:07 PM EDTSpecial Weather StatementRNKCampbell38 min
Mar 20, 7:53 PM EDTFlash Flood WarningRNKAppomattox4 hr

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.